MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC TRI-TOME PC SPHINCTEROTOME; UNIT, ELECTROSURGICAL ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

WILSON-COOK MEDICAL INC TRI-TOME PC SPHINCTEROTOME; UNIT, ELECTROSURGICAL ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G49197
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the two devices said to be involved were returned in a white plastic bag.Provided with the return was an open pouch and box from the lot number provided in the report.The labels match the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.Device #1: a visual examination of the distal end of the returned device showed that the cutting wire had broken in the middle.A portion of the cutting wire measuring approximately 7mm has detached and was not included in the return.Melting was was observed on the proximal segment of the remaining cutting wire at the point of fracture.Evidence of cautery application (blackening of the cutting wire) was observed at both the distal and proximal fracture points of the cutting wire.A yellow substance was noted within the distal catheter.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.Device #2: a visual examination of the distal end of the returned device showed that the cutting wire had broken in the middle and distal end.A portion of the cutting wire measuring approximately 17mm has detached and was not included in the return.Evidence of cautery application (blackening of the cutting wire) was observed at the distal fracture point of the cutting wire.The anchor has moved slightly proximal to the intended location, but remains fixed in the catheter.A yellow substance was noted within the distal catheter and at the device tip.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our visual evaluation of the two returned devices confirmed the cutting wires are broken and portions have detached.A definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.A broken cutting wire can occur if the tip of the device is over flexed.The instructions for use caution the user with the following comment: ¿do not over flex or bow the tip beyond 90 degrees, as this may damage or cause the cutting wire to break.¿ if the sphincterotome is used with excessive electrosurgical current settings provided by the electrosurgical unit, this can contribute to cutting wire breakage.The instructions for use for this sphincterotome direct the user with the comment: ¿before using this device, follow recommendations provided by the electrosurgical unit manufacturer to ensure patient safety through proper placement and utilization of the patient return electrode.Ensure a proper path from the patient return electrode to the electrosurgical unit is maintained throughout the procedure.¿ if the elevator of the endoscope remains in the closed/up position when retraction of the sphincterotome is attempted and additional pressure is applied, this could have contributed to cutting wire breakage.The instructions for use caution the user with the following comment: ¿the elevator should remain open/down when advancing or retracting the sphincterotome.¿ the instructions for use also instructs the user with the comment: ¿introduce the tip of device into the accessory channel and advance in short increments until the tip is endoscopically visible.¿ a factor that can contribute to cutting wire damage includes manipulating the handle with the catheter in a coiled position or with the precurved stylet inside the cannulating tip.The instructions for use advise the user with the following statement: ¿upon removing the device from the package, uncoil and straighten the sphincterotome.Carefully remove the precurved stylet from the cannulating tip.¿ the instructions for use contain the following precaution: "do not exercise the handle while the device is coiled or the precurved stylet is in place, as this may cause damage to the sphincterotome and render it inoperable." additionally, the instructions for use contain the following precaution to assist the user: ¿do not apply manual pressure to the tip or the cutting wire of sphincterotome in an attempt to influence orientation, as this may result in damage to the device.¿ prior to distribution, all tri-tome pc protector sphinterotomes are subjected to a visual inspection and functional test to ensure device integrity.The functional test includes bowing the sphincterotome to ensure the distal end responds to handle manipulation.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.Additional comments regarding this report: based on the information provided that the devices were returned with a missing portion of the broken cutting wire, a cook representative has been directed to contact the medical facility involved and inform them of this investigation finding.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) procedure, the physician used two (2) cook tri-tome pc sphincterotomes.It was reported that the user advanced the device through endoscope working channel to the duodenal papilla and conducted cannulation, the wire guide was advanced into the pancreas duct and connected with the tri device to pre-cut but found the cutting wire was broken.User retracted the device and changed to another of the same device to continue the procedure, but the broken cutting wire occurred again.User changed to another domestic brand device to complete the procedure.There was no reportable information at this time.On 31dec2025 we received the devices for evaluation, both of the devices appear to be missing a portion of the broken cutting wire and was not returned with the devices.This changes the initial reporting decision from not reportable to reportable.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
TRI-TOME PC SPHINCTEROTOME
Common Device Name
UNIT, ELECTROSURGICAL ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key24177077
Report Number1037905-2026-00047
Device Sequence Number18686627
Product Code KNS
UDI-Device Identifier00827002491977
UDI-Public(01)00827002491977(17)281009(10)W4977201
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K172665
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG49197
Device Catalogue NumberTRI-25M-P
Device Lot NumberW4977201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/31/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2025
Initial Report FDA Received Date01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE-OLYMPUS TJF-260V
Patient Age69 YR
Patient SexMale
Patient Weight75 KG